Winter Weather, Carroll
- When
- December 15, 1:25 AM CST to 9:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
A storm system tracked from Texas to Ohio spreading light snow across most of eastern Iowa and western Illinois on December 15, 2007. Snowfall amounts of 2 to 4 inches were common, with isolated accumulations of around 5 inches.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A storm system tracked from Texas to Ohio spreading light snow across most of eastern Iowa and western Illinois on December 15, 2007. Snowfall amounts of 2 to 4 inches were common, with isolated accumulations of around 5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 14, 3:05 PM CST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CST FRI DEC 14 2007
.SHORT TERM...TONIGHT AND SATURDAY...
WITH LATEST UA ANALYSIS AND FURTHER NORTHWARD SURGE OF MAIN
STEERING MID AND UPPER LEVEL FLOW/JETS HORSE SHOEING AROUND EASTERN
GRT BSN LONG WAVE...EXPECT A FURTHER NORTHWEST SURGE OF MID LEVEL
CONVERGENT WING OFF RESULTANT DEEP SOUTHERN PLAINS STORM SYSTEM AS
IT LIFTS UP THE TN VALLEY SAT AND EASTERN OH RVR VALLEY SAT EVENING.
LATEST 12Z RUNS OF MOST SHORT AND MEDIUM RANGE MODELS HAVE CAPTURED
THIS...AND ANALYSIS OF H8-H7 CONVERGENT/WAA-TYPE WINGS AND ELEVATED
FRONTOGENESIS BANDS IN THIS REALM SUGGEST SECONDARY OR EVEN A THIRD
DEF ZONE TYPE PRECIP BANDS TO SWEEP ACRS THE DVN CWA LATE TONIGHT
AFTER 06Z...AND CONTINUE TO FORM AND ORGANIZE THROUGH SATURDAY
EVENING FROM SOUTHWEST TO NORTHEAST. THE MODELS HAVE TRENDED
WETTER...AND TAKING INTO ACCOUNT COLD THERMAL PROFILES SUGGESTING 14-
15:1 SNOW-LIQUID RATIOS ARE WARRANTED...HAVE GONE AND ISSUED A SNOW
ADVISORY FROM 09Z SAT-03Z SUNDAY FOR ROUGHLY THE SOUTH HALF OF THE
DVN CWA. EXPECT WIDESPREAD 2-4 INCH AMOUNTS IN THE ADVISORY...WITH
SOME 5 INCH SWATHS POSSIBLE IN FAVORED H8-H7 MB CONVERGENT WINGS FROM
SOUTHWEST OF THE QUAD CITIES TO NEAR PRINCETON IL..AND ANOTHER IN
WEST CENTRAL IL POSSIBLY INTO FAR NORTHEAST MO/MONMOUTH-KAHOKA/.
THERMAL AND MOISTURE PROFILES IN PRIME LIFT WINDOWS ALSO SUGGEST
BURSTS OF DENDRITIC SNOW BANDS AND HAVE TAKEN THIS INTO ACCOUNT TO
REACH THESE AMOUNTS. EXPECT 1 INCH SNOWS FROM DBQ ON WESTWARD...AND
1-2 WITH ISOLATED 3 INCH AMOUNTS NORTH OF THE ADVISORY UP TO THE
HIGHWAY 20 CORRIDOR. AS SFC LOW DEEPENS OVER CENTRAL TO WEST CENTRAL
TN...EXPECT A TIGHT ENOUGH PRESSURE GRADIENT EVEN THIS FAR TO THE
NORTHWEST TO INDUCE NNW SFC WINDS OF 10-20 MPH LOCALLY...PRODUCING
BLOWING AND DRIFTING OF THE FRESH POWDER...ESPECIALLY OVER LOW
FRICTION ICE GLAZE ZONES. HAVE TOUCHED UPON THIS IN THE HWO AND SNOW
ADVISORY ITSELF.
TEMPS AN AFTER THOUGHT...BUT EXPECT QUICK DROP OFF TO 12 HR LOWS BY
MID EVENING WITH SOME SINGLY DIGITS POSSIBLE IN THE NORTHWESTERN
CWA...THEN STEADY TO SLOW RISE PHENOMENON OVERNIGHT. ..12..
.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
SATURDAY NIGHT IS THE TAIL END OF OUR SATURDAY SNOW FALL...WITH
SNOW ENDING FROM WEST TO EAST DURING THE EVENING HOURS. BEST
SNOWFALL RATES WILL BE OVER BY THE EVENING HOURS...WITH THE BETTER
LIFT AND FRONTOGENESIS BANDS HAVING SHIFTED EAST. WILL STILL HAVE
SOME LIKELY POPS FOR THE EASTERN AND SOUTHEASTERN COUNTIES FOR THE
EVENING HOURS...BUT SHOULD END BY APPROXIMATELY 9PM...THUS THE
ENDING TIME OF THE SNOW ADVISORY. THERE MAY BE SOME LIGHT SNOW
SHOWERS OR FLURRIES AFTER 9 PM...BUT NOT ENOUGH TO BE WORTH
CONTINUING THE ADVISORY.
SUNDAY THROUGH TUESDAY ARE OUR ONLY QUIET PERIODS OF THE FORECAST.
THE SATURDAY SNOWSTORM RETREATS OFF TO THE EAST ON SUNDAY...THEN ON
MONDAY WE WILL BE IN NORTHWEST FLOW WITH A WEAK CLIPPER MOVING
ACROSS THE GREAT LAKES. MONDAY AND TUESDAY WE GET INTO WEAK RETURN
FLOW FROM THE SOUTHWEST AT THE SURFACE...BUT NOT UNTIL TUESDAY DO WE
SEE SIGNIFICANT WARMING WITH 850MB TEMPS GETTING A FEW DEGREES ABOVE
ZERO. WEDNESDAY A NEW TROUGH COMES OUT OF THE ROCKIES...AND SPINS
UP A SURFACE LOW TO MOVE ACROSS THE MIDWEST ON THURSDAY. THIS
SYSTEM IS COMPLETELY NEW ON BOTH THE GFS AND ECMWF TODAY...AND WILL
BE GOING WITH A MUTED VERSION OF THE GFS SOLUTION OF IT FOR NOW. IT
WOULD IMPLY A POSSIBLE RAIN EVENT. DO NOT TRUST HOW WARM THE
GUIDANCE HAS GONE FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME DUE TO
SNOWPACK FEEDBACK...AND HAVE KEPT TEMPERATURES DOWN...WHICH OF
COURSE COULD TOTALLY CHANGE THE PRECIP TYPE FOR THURSDAY. SO HAVE
GONE WITH A RAIN OR SNOW PRECIP TYPE FOR NOW...AND HAVE KEPT TEMPS
DOWN THE WHOLE WEEK. ..LE..
&&
.AVIATION...
EXPECT SNOW AND MVFR/IFR CIGS AND VSBYS TO OVERSPREAD THE BRL
TERMINAL BY 04Z...MLI 08-09Z AND MVFR SNOWS AT DBQ AND CID BY
AROUND 14-15Z SAT MORNING. OTHERWISE VFR CONDITIONS WILL OCCUPY
THE FIRST HALF OF THE 18Z TAF PERIOD.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY FROM 3 AM-9 PM CST SATURDAY FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
IL...SNOW ADVISORY FROM 3 AM-9 PM CST SATURDAY FOR SUNDAY FOR BUREAU-
HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND
-WARREN-WHITESIDE.
MO...SNOW ADVISORY FROM 3 AM-9 PM CST SATURDAY FOR CLARK-SCOTLAND.
&&
12/LREHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 256 PM CST FRI DEC 14 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-152100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 256 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL SPREAD NORTHEAST ACROSS THE OUTLOOK AREA LATE TONIGHT AND EARLY SATURDAY MORNING. ACCUMULATION OF 1 TO 3 INCHES IS POSSIBLE BY 6 AM SATURDAY IN PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. A SNOW ADVISORY IS IN EFFECT FOR LOCATIONS SOUTHEAST OF A SIGOURNEY TO THE QUAD CITIES...TO STERLING ILLINOIS FROM 3 AM UNTIL 9 PM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE THROUGH THE DAY SATURDAY AND GRADUALLY DIMINISH TO FLURRIES SATURDAY EVENING. TOTAL ACCUMULATION SHOULD RANGE FROM AROUND AN IN NORTH OF HIGHWAY 20...TO 1 TO 3 INCHES FROM IOWA CITY THROUGH CLINTON IOWA. IN THE ADVISORY AREAS...3 TO 4 INCHES IS EXPECTED...WITH SOME ISOLATED HIGHER AMOUNTS AROUND 5 INCHES POSSIBLE...ESPECIALLY FROM MACOMB TO PRINCETON ILLINOIS. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS WHERE ICE COVERS THE GROUND. ALSO...TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING...KEEPING ACCUMULATED ICE ON SOME TREES AND POWER LINES. THE INCREASING WINDS MAY CAUSE ADDITIONAL TREE DAMAGE AND ISOLATED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. SPOTTER SNOWFALL AMOUNTS LATE TONIGHT THROUGH SATURDAY EVENING WOULD BE GREATLY APPRECIATED. ERVIN
The national radar mosaic for the moment the first event began.
13 winter weather. Local standard time, as filed.
A trained spotter measured 5.8 inches of snow 6N Sterling.
A trained spotter measured 5.0 inches of snow in Galva.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67422, 67433, 67426, 67431, 67423, 67427, 67430, 67425, 67428, 67424, 67432, 67421, 67429.